Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Swollen foot, family history of diabetes, taking fluid pill and aspirin, have numbness and itching in foot

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
My foot is swelling for seemingly no reason, in one foot and it will swell so fast I can see it swelling. It starts at the toes and swells a lot very puffed up all the way above the ankle. this happened the first time yesterday, and now again tonight.
My family has history of diabetes (mother), I have had bood test recently, and was did not have any results of diabetes. I am not taking any medication presently. I was taking a fluid pill, and a low dose asprin daily, but I have not taken either one in a year. I did take asprin today, as I had numbness in the same foot yesterday, which is my left foot. This seems like a circulation problem, as the foot felt like it was itching while it was numb.
Posted Sat, 28 Jul 2012 in Bones, Muscles and Joints
Answered by Dr. Ram Choudhary 29 minutes later
This type of sudden swelling can occur for three reasons-
1. Infection, local infection that speads across the fascial sheets very rapidly causing swelling and pain is called a cellulitis.
2. It may be result of venous/lymphatic drain blockage from leg.
3. Lastly it can be an allergic reaction where you would have itching.
In any case you need to see your physician for detailed physical examination and undergo evaluation to pin-point the diagnosis as soon as possible.
I hope the advise would guide you to get a good treatment.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor